U.S. doctors online nowAsk doctors free
MI
A 24-year-old male asked:

that i have c diff toxin b with no diaherra. have constipation. treatment anyway with vanco 125mg. will i get diaherra or make things worse on treatme?

1 doctor answer2 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
Need more info: Why were you tested for c. Difficile toxin if you had no symptoms? That makes no sense, nor is it easy to understand why you are being treated. Discuss this with your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

How can I treat my baby's diarrhea and vomiting?

2 doctor answers4 doctors weighed in
Dr. Julia Sundel
Pediatrics 18 years experience
Fluids: You want to replace the loss of fluids. An oral rehydration solution (ors) such as pedialyte provides the appropriate amount of electrolytes. If your child is vomiting a lot, you may give sips of the solution (5-10 ml) every 5-15 minutes. Do not give soda, juice, ginger ale. They are too sweet and will make the diarrhea worse. Avoid fatty and sweet foods as well.
A 21-year-old member asked:

Are there any antibiotics that can be used to treat clostridium difficile infection?

3 doctor answers12 doctors weighed in
Dr. Jin Packard
Dr. Jin Packardanswered
Emergency Medicine 7 years experience
Flagyl or Vancomycin: C. Difficile colitis almost always occurs when another oral antibiotic, used to treat a different infection, wipes out normal gut bacteria. Patients who develop c.Diff colitis should stop taking that initial oral antibiotic. Treatment is usually with Metronidazole (flagyl) or vancomycin (vancocin). For severe cases, doctors may prefer vanco. Newer drugs are available if this treatment fails.
A 21-year-old member asked:

Is it true that the use of fecal enemas is way to treat severe clostridium difficile infections?

3 doctor answers8 doctors weighed in
Dr. Timothy Ashley
Internal Medicine and Pediatrics 15 years experience
Absolutely True: It's amazing, and for some people seems disgusting, but it actually works to recolonize the gut. The formal name is fecal or stool transplant, and as you say it essentially involves introducing fecal matter from a healthy donor into the gut of a person with c. Diff. Still experimental and not widely used yet. I have condensed a medlineplus link: see http://tinyurl.Com/7r27abk.
CA
A 21-year-old member asked:

Why is clostridium difficile infections levels increasing in the elderly?

3 doctor answers8 doctors weighed in
Dr. Christopher Nicora
Internal Medicine 24 years experience
C diff: Broad spectrum antibiotics is the cause.
A 33-year-old member asked:

My 22 month old vomiting and diarrhea. Should I take her to ER tonight ?

1 doctor answer2 doctors weighed in
Dr. Samuel Freedman
Pediatrics 9 years experience
Vomiting : Yes if she can't hold anything down. Dehydration can be life threatening.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 7, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.